Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 1, NWS Corpus Christi, TX

January 6, 2008Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 6, 2008, 3:38 AM CST for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Jan 6, 2008, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2008, 3:38 AM CST (09:38 UTC)
In effect from
Jan 6, 2008, 10:00 AM CST
Expired
Jan 6, 2008, 5:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 060938
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
338 AM CST SUN JAN 6 2008

TXZ242>244-061745-
/O.NEW.KCRP.WI.Y.0001.080106T1600Z-080106T2300Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
338 AM CST SUN JAN 6 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE TODAY OVER THE SOUTHERN
COASTAL BEND IN RESPONSE TO A DEEPENING LOW PRESSURE AREA OVER
THE TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH
BY LATE THIS MORNING AND CONTINUE THROUGH MOST OF THE AFTERNOON.
THE WINDS ARE EXPECTED TO DIMINISH BEFORE SUNSET.

LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE
BLOWN AROUND BY THE STRONG WIND...SHOULD BE SECURED. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 35 OR GUSTS NEAR OR ABOVE 40 MPH.

$$

TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 5, 8:35 PM CST, 7 hours 3 minutes earlier.

Area forecast discussion, Jan 5, 8:35 PM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
835 PM CST SAT JAN 5 2008

.UPDATE...SLY/SSWLY COMPONENT TO THE LLJ WILL MAINTAIN A
RELATIVELY DRY TAP FROM THE RIO GRANDE VALLEY TONIGHT. LLJ
DIRECTION WOULD SUGGEST STRENGTHENING CAP/MORE FAVORABLE
DECOUPLING BOUNDARY LAYER OVERNIGHT AND SUBSEQUENTLY A MORE
FAVORABLE ENVIRONMENT FOR FOG FORMATION. HOWEVER...TURBULENT FLOW
IN THE LOW LEVELS WOULD SUGGEST LESS FOG/MORE STRATUS. AS A
RESULT...DECIDED TO FORECAST A MIX OF FOG/STRATUS TONIGHT OVER THE
CLIMATOLOGICALLY FAVORED INLAND SECTIONS OF THE COASTAL BEND AND
AWAY FROM THE RIO GRANDE AFTER 08Z. FOR SUNDAY...TIGHTENING PRESSURE
GRADIENT ALONG THE COASTAL PLAINS WILL LEAD TO WINDY CONDITIONS
OVER THE INLAND SECTIONS OF THE COASTAL BEND SUNDAY AFTERNOON.

UPDATED THE ZFP TO ESTABLISH A MORE TEMPORAL RESOLUTION FOR THE
ONSET OF CLOUD COVER TONIGHT AND ALSO TO INCREASE WIND SPEEDS
TOMORROW AFTERNOON OVER THE EASTERN PORTIONS OF THE CWA. UPDATED
PRODUCTS HAVE BEEN SENT.

&&

.AVIATION....MOISTURE PROFILES SUPPORT A PREDOMINANCE OF FOG
ALTHOUGH THE LOW-LEVEL JET WILL BE ABOUT 10 KTS STRONGER. GFS/NAM
DIFFER WITH RESPECT TO DEGREE OF BOUNDARY LAYER DECOUPLING BUT SREF
VISIBILITIES ADD CREDENCE TO STRONGER DECOUPLING PER THE NAM. EXPECT
IFR CIGS/VSBYS TO DEVELOP AFTER 06Z WITH AREAS OF LIFR CIGS/VSBYS
BETWEEN 11Z-15Z. ONLY MVFR VSBYS ARE EXPECTED NEAR THE COAST AND
OVER THE GREATER LRD AREA. VFR CONDITIONS AND S/SE WINDS GUSTING
BETWEEN 25-35 KTS WILL RETURN BY 17Z AND PERSIST INTO THE AFTERNOON
AS THERMAL/PRESSURE GRADIENTS STRENGTHEN.

&&

.PREV DISCUSSION... /ISSUED 246 PM CST SAT JAN 5 2008/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MODELS ARE IN GOOD
AGREEMENT WITH AT LEAST THE LARGE SCALE PATTERN THROUGH THE
PERIOD. THE WEAK UPPER TROF THAT MOVED BY NORTH OF THE REGION THIS
MORNING WILL BE FOLLOWED BY WEAK UPPER RIDGING TONIGHT. THIS RIDGE
WILL NOT LAST LONG AS ANOTHER BROAD UPPER TROF DEVELOPS OVER THE
WESTERN 1/2 OF THE U.S. ON SUNDAY...ALLOWING THE RETURN OF SW
UPPER FLOW OVER THE REGION. THE MAIN WEATHER ISSUE FOR THIS
PERIOD WILL BE THE INCREASING LOW LEVEL WINDS FOR SUNDAY. MODELS
INDICATING A STRENGTHENING LOW LEVEL JET BY SUNDAY AS LOWER PRESSURE
DEVELOPS OVER THE SOUTHERN PLAINS IN RESPONSE TO THE APPROACHING
UPPER TROF. 925MB WINDS ARE FORECAST TO BE AROUND 30 KTS SUNDAY
AFTERNOON...BUT QUESTION IS HOW MUCH WILL MIX DOWN TO SURFACE.
HAVE NUDGED SUNDAY AFTERNOON SUSTAINED WINDS UP TO AROUND 20-21
KTS...JUST SHY OF WIND ADVISORY FOR NOW. MAY NEED A WIND ADVISORY
FOR AT LEAST THE EASTERN 1/2 OF THE REGION SUNDAY AFTERNOON...BUT
CONFIDENCE TOO LOW TO ISSUE AT THIS TIME.

TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL. EXPECT LOWS TO BE
GENERALLY 10 DEGS WARMER THAN LAST NIGHT...AROUND 60 MOST
PLACES...THEN HIGHS BACK TO 75-80 SUNDAY AFTERNOON.

WITH INCREASING WINDS ABOVE THE SURFACE TONIGHT FROM THE
SSE...EXPECT STRATUS TO BE VERY LIKELY...ESPECIALLY AFTER
MIDNIGHT. IN ADDITION...THINK WINDS WILL ALSO DECOUPLE ENOUGH TO
ALLOW AREAS OF FOG WITH PATCHY DENSE REGIONS AGAIN BY LATER
TONIGHT.

LONG TERM (MONDAY THROUGH SATURDAY)...MODELS REMAIN SOMEWHAT
CONSISTENT THROUGH WEDNESDAY...THEN DIVERGE SOME WITH RESPECT TO
MAIN FEATURES AND MOISTURE. FOR THE CONSISTENCY TIME FRAME
(THROUGH WEDNESDAY)...WARM DAY ON MONDAY WITH BREEZY/WINDY
CONDITIONS AND TEMPERATURES WELL ABOVE NORMAL. APPEARS FRONT WILL
MOVE ACROSS ON TUESDAY (DOES NOT APPEAR AS STRONG AS
BEFORE)...WITH A SLIGHT CHANCE/LOW CHANCE POPS MAINLY NORTHEAST
AND GULFMEX MONDAY NIGHT AND TUESDAY. EXPECT DRY CONDITIONS
WEDNESDAY...BUT NOW GFS IS NOT PUSHING MOISTURE AS FAR EAST AS
BEFORE AND TRIES TO BRING SOME CLOUDS BACK (AND POSSIBLY
ISENTROPIC PATTERN FOR PRECIP) FOR THURSDAY. WILL HOLD OFF ON RAIN
CHANCES FOR NOW INLAND AREAS SINCE IT HAS BEEN DRY...BUT DO HAVE
RAIN MENTIONED IN THE GULF WATERS AS PWATS EXCEED 1 INCH AT LEAST
FOR A SHORT TIME. MOST MODELS SHOW A PROGRESSIVE UPPER LEVEL
PATTERN AFTER THAT...EXCEPT THE ECMWF WHICH DOES TRY TO CUT UPPER
SYSTEM ON SATURDAY OVER NORTHERN MEXICO. GFS AND 00Z CANADIAN PUSH
A DISTURBANCE IN NORTHWEST FLOW THROUGH FRIDAY NIGHT...WITH MAIN
ENERGY GENERALLY TO THE NORTH ALTHOUGH GFS IS SHOWING SOME
SYNOPTIC SCALE FORCING FRIDAY NIGHT. IF MOISTURE HOLDS OR IS
PROXIMATE...COULD GIVE A PROMISE FOR SOME RAINFALL (AGAIN MAINLY
NORTHEAST) LATE FRIDAY INTO SATURDAY MORNING. PREVIOUS GFS-MOS WAS
RATHER DRY FOR FRIDAY AND SATURDAY TIME FRAME. FOR NOW...DECIDED
TO JUST MENTION RAIN OVER THE NORTHEAST ON SATURDAY AND SEE WHAT
DEVELOPS. THUS...OVERALL FORECAST DOES NOT BODE WELL FOR
SIGNIFICANT RAINFALL AT THIS TIME. BASED ON SLIGHTLY WEAKER FRONT
ON WEDNESDAY KICKED TEMPS UP SOME TUESDAY NIGHT-THURSDAY TIME
FRAME MOST LOCATIONS. MADE SOME SLIGHT CHANGES TO TEMPERATURE
FORECAST FRIDAY AND SATURDAY BASED ON NEW MOS AND ISC BORDER
CONSIDERATIONS.

AVIATION...EXPECT VFR CONDITIONS TO PREVAIL THROUGH EARLY
EVENING. BY AROUND MIDNIGHT...SHOULD START TO SEE SOME STRATUS AND
FOG DEVELOP...WITH CIGS AND VSBY FALLING TO IFR/LIFR AFT 08Z
SUNDAY. EXPECT IFR CONDITIONS WILL PREVAIL TIL AROUND 15Z...THEN
GRADUAL IMPROVEMENT TO VFR BY SUNDAY AFTERNOON.

MARINE...AS MENTIONED ABOVE...WINDS ARE EXPECTED TO INCREASE
SUNDAY AND SUNDAY NIGHT. DURING THE DAY...EXPECT COOLER WATERS
NEAR SHORE AND BAY TO HELP KNOCK WIND SPEEDS DOWN A BIT. STRONGER
WINDS SHOULD OCCUR EACH NIGHT AS RELATIVELY WARMER WATERS ALLOW
SOME MIX DOWN OF HIGHER WINDS ALOFT. IN GENERAL...SCEC CONDITIONS
EXPECTED TONIGHT...ESPECIALLY 20-60NM OFFSHORE. MAY SEE WINDS FALL
TO MINIMAL SCEC OR SLIGHTLY BELOW SUNDAY AFTERNOON...THEN INCREASE
TO SCA SUNDAY NIGHT. SEAS ARE ALREADY 5-6 FEET OFFSHORE.
THUS...EVEN IF WINDS FALL BELOW SCEC SUNDAY AFTERNOON...SMALL
CRAFT SHOULD STILL EXERCISE CAUTION FOR HIGHER SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    60  82  67  81  62  /  10  10  10  10  10
VICTORIA          58  79  65  78  60  /  10  10  10  20  30
LAREDO            58  86  63  86  58  /   0  10  10  10  10
ALICE             58  82  64  84  60  /   0  10  10  10  10
ROCKPORT          61  77  67  78  65  /  10  10  10  20  20
COTULLA           55  82  61  82  52  /   0  10  10  10  10
KINGSVILLE        58  83  67  84  64  /   0  10  10  10  10
NAVY CORPUS       63  79  68  78  66  /  10  10  10  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TM/95...UPDATE
BB/85...AVIATION
Hazardous weather outlook, Jan 5, 5:13 AM CST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 AM CST SAT JAN 5 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
513 AM CST SAT JAN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE COASTAL PLAINS AND GULF WATERS MONDAY NIGHT INTO TUESDAY
MORNING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH TEXAS. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JAR/TMT

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.